View Full Version : Stopped taking concerta - feeling really weird


Reppel
08-04-14, 06:25 AM
Hello everybody, not sure if this is the right forum but here we go.

I'm a 22 year old male from Sweden, I have GAD, ADD, and Panic Disorder.

I really need to get this question out of my system, i've visited psychiatrist every week since it started but they barely have time.

About 5 months ago I started taking concerta for ADD. I started working at a gym during this period and was very succesful. It was the best period ive had in over 2 years.
Everything was going well until my last week there which I started to get really tired and get headaches which was unusual for me when I was taking the medication.
I talked to my doc and he suggested that I stopped taking the medication for a while.
After I stopped it started, I've felt very dizzy, disoriented, headache pretty much everyday, feels hard to think, as if it's a dream ( No, I do know it's not a dream, Im not entirely crazy :D ).
I've learned how to deal with anxiety episodes but this doesnt really convince me it is one eventho I have had a couple of panic attacks during this horrible 1 month.
Yes, I know that going crazy is a common thing people with panic and/or anxiety disorder worries about often..
In short it feels like I've manage to get SUPER ADD if it exists. All ADD symptoms are much, much worse now. But the dreamlike state is what worries me the most. I enjoy being able to think, and do stuff.

So my question is; could this just be concerta withdrawal?
Afterall I took 36 mg every day for over 3 months, and it felt like a high dose for me. It changed my life during the period I took it.

Thanks in advance,
Reppel.

Lunacie
08-04-14, 10:39 AM
Now that you have something better to compare it to, your usual level of ADHD seems horrible to you.

Changes can also make ADHD harder to deal with, more stress happening, poor health, poor diet or poor sleep.


Nearly two months of headache, and stopping the med has not aleviated the headache - so talk to the doctor again.

Reppel
08-04-14, 12:37 PM
Before my last meeting with the doctor I had a big panic attack which came upon me because I felt as if everything were unreal, questions came up like "What if everything is fake or a big joke" etc, so the want me to wait abit before trying any stimulants again because they feel like i've got psycotic behavior.

Have you got any suggestions what I can do on my own to increase my wellbeing for now?
During my "usual" anxiety episodes I only make sure I eat right, sleep enough, and get some form of excercise a couple of times a week, and try to not isolate myself.
But it's really hard this time as everything suddenly feels "too much". Even gotten really lightning sensitive and sensitive of sound.

Pilgrim
08-06-14, 06:58 AM
Sounds like to me you have gone through the honeymoon period with the Concerta and it's not what you are use to. Try to take some time away.
I've been through this. Have to give your body a chance to readjust.
L Tyrosine could help. A bit of rest is in order.
Clear the schedule.
Goodluck

Something that may help with the anxiety a lot is an SSRI .

I hope

DeejayAng
08-06-14, 04:23 PM
Nope you are not alone!!

I react really weird to medications, and missing just one dosage has a really big effect on me..

When i missed a dosage of concerta once i was feeling anxious, depressed, and crying for like 2-3 days..